Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Jan 30, 2017, 3:28 AM CST for Phillips County, Rooks County, Kansas. It took effect at Jan 30, 2017, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2017, 3:28 AM CST (09:28 UTC)
- In effect from
- Jan 30, 2017, 12:00 PM CST
- Expired
- Jan 30, 2017, 5:03 PM CST
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS83 KGID 300928 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 328 AM CST MON JAN 30 2017 ...RED FLAG WARNING FOR PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS... KSZ006-018-NEZ060-072-073-082-083-301030- /O.CAN.KGID.FW.A.0001.170130T1800Z-170131T0000Z/ SMITH-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 328 AM CST MON JAN 30 2017 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006...018...060...072...073... 082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE PRESENT THIS AFTERNOON...THE CRITERIA WILL NOT BE MET FOR RED FLAG CONDITIONS. $$ KSZ005-017-301730- /O.UPG.KGID.FW.A.0001.170130T1800Z-170131T0000Z/ /O.NEW.KGID.FW.W.0001.170130T1800Z-170131T0000Z/ PHILLIPS-ROOKS- 328 AM CST MON JAN 30 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS AROUND 25 MPH. * TIMING...THIS AFTERNOON. * RELATIVE HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY... BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
290 WWUS83 KGID 301705 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1105 AM CST MON JAN 30 2017 ...RED FLAG WARNING FOR PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS... KSZ005-017-310000- /O.CON.KGID.FW.W.0001.170130T1800Z-170131T0000Z/ PHILLIPS-ROOKS- 1105 AM CST MON JAN 30 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...THE LOWEST RELATIVE HUMIDITY VALUES AND HIGHEST WINDS SPEEDS WILL BE BETWEEN 2 AND 5 PM THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY... BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ROSSI
304 WWUS83 KGID 302303 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CST MON JAN 30 2017 KSZ005-017-310015- /O.CAN.KGID.FW.W.0001.000000T0000Z-170131T0000Z/ PHILLIPS-ROOKS- 503 PM CST MON JAN 30 2017 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005 AND 017... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITY VALUES WILL REMAIN LOW LATE THIS AFTERNOON, BUT THE WIND HAS DIED DOWN TO LESS THAN 10 MPH AND THUS THE GREATER FIRE DANGER HAS PASSED. THEREFORE, THE RED FLAG WARNING IS BEING CANCELLED. $$ WESELY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Jan 29, 11:18 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 29, 11:18 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1118 PM CST Sun Jan 29 2017 .SHORT TERM...(This evening through Monday) Issued at 214 PM CST Sun Jan 29 2017 Aloft: NW flow was over the Cntrl Plns with rising heights...with a Wrn ridge/Ern trof config was in place. A shortwave trof was moving onshr into SW Canada. This trof will begin deamplify the pattern as it heads along the US-Can border tonight and then SE twd the GtLakes tomorrow. A broad shortwave ridge will move thru here tonight with the flow backing to WNW tomorrow. Surface: Low pres was over Cntrl Can with a warm front extending S into the Nrn Plns. This low will race to Lake Winnipeg tonight and into MN tomorrow. As this occurs...the warm front will advance E of the Plns and the cold front will plunge S thru the fcst area tomorrow afternoon. Rest of this afternoon: it's turned out a little warmer than expected...especially from the Tri-Cities E. Another windy day. This is now the 6th straight day of this windy stretch and we'll add one more day tomorrow. Looking at the daily avg wind speeds ...this is the windiest stretch so far this meteorological winter (since Dec 1). Tonight: M/clr and mild. Lows won't be far below where they should be for daytime highs. Winds will settle down with sunset. Mon: M/sunny and unseasonably warm. Highs 20-25F above normal (mid 50s-mid 60s). One final day of brzy/windy conditions...strongest from the Tri-Cities N and E. Fire wx is a concern S and W of the Tri-Cities. We have good confidence on where RH's bottom out based on what happened today. At 2 pm RCP and PHG are at 21% HLC 22% MCK 25%. .LONG TERM...(Monday night through Sunday) Issued at 214 PM CST Sun Jan 29 2017 Aloft: Deamplified WNW flow will prevail over the fcst area thru Thu but it have a slgt cyclonic bent as multiple vort maxima rotate around the Hudson Bay low. A closed low will progress acrs the E Pac thru the week and global mdls cont to good agreement that it will open up with a weak remnant trof moving thru the Wrn ridge Fri and emerging onto the Plns Sat. WNW flow will resume next Sun. Surface: Weak high pres will build over the rgn Mon night. A second stronger cold front will move thru Tue afternoon/eve. Strong high pres over Wrn Can will begin building in behind it and it will gradually slide into the Nrn Plns by Thu and into the mid MS Vly Fri as it envelops most of the cntrl/Ern USA. Return flow will develop Fri. Some type of weak low will form and eject out of the lee trof...but this will be occurring ahead of a Clipper and arctic front advancing thru the Can Prairies. Not much sensible wx is expected. Models cont to hint at some flurry or a little snow shwr activity once the front moves thru late Tue and periodically thru Fri depending on which model you examine. The chances are generally too low to include much mention of this in the fcst just yet. Temps will not be as warm Tue...but will still be svrl degs above normal. Temps will then turn colder Wed-Fri. Just a little below normal. The fcst probably could be a little colder than what it's currently offering. Probably turning above normal next weekend. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday night) Issued at 1115 PM CST Sun Jan 29 2017 Cirrus will move through the terminal areas through the period. Northwest winds will be gusty during the afternoon. && .FIRE WEATHER... Issued at 214 PM CST Sun Jan 29 2017 Fire Wx Watch issued for the SW 1/3 of the fcst area. Confidence is high that RH will reach 20%...especially for Furnas/Harlan/ Phillips/Rooks counties. All other counties will probably be "near critical". Winds are lower confidence as sustained winds will not be as strong as today. Watch was issued because confidence is medium that gusts of at least 25 mph will be reached. The toughest part of the fcst is so we get the RH/wind G combination for at least 3 hrs. That might be hard to do this time of year...but all this summed up we have the 50% confidence needed for a watch. && .GID WATCHES/WARNINGS/ADVISORIES... NE...Fire Weather Watch Monday afternoon for NEZ060-072-073-082-083. KS...Fire Weather Watch Monday afternoon for KSZ005-006-017-018. && SHORT TERM...Kelley LONG TERM...Kelley AVIATION...JCB FIRE WEATHER...Kelley
Hazardous weather outlook, Jan 29, 1:12 PM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 112 PM CST SUN JAN 29 2017 KSZ007-019-NEZ039>041-046>049-061-063-064-074>077-084>087-301915- JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- BUFFALO-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 112 PM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ALONG AND EAST OF A LINE FROM ORD TO KEARNEY TO BELOIT KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTPS://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ062-301915- HALL- 112 PM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HALL COUNTY IN SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHWEST HALL COUNTY ALONG THE PLATTE RIVER DUE TO FLOODING CAUSED BY AN ICE JAM. PLEASE SEE THE LATEST FLOOD ADVISORY FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTPS://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-006-017-018-NEZ060-072-073-082-083-301915- PHILLIPS-SMITH-ROOKS-OSBORNE-DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 112 PM CST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...ALONG AND WEST OF A LINE FROM LEXINGTON NEBRASKA TO OSBORNE KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RED FLAG CONDITIONS ARE POSSIBLE MONDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. PLEASE SEE THE WATCH MESSAGE FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTPS://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KELLEY
Nearby
Red Flag Warnings in Kansas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.